Alert archive / Alabama / Areal Flood Advisories in 2021
Areal Flood Advisory 76, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at Jul 1, 2021, 3:22 PM CDT for Escambia County, Florida; 4 counties in Alabama. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 3:22 PM CDT (20:22 UTC)
- Expired
- Jul 1, 2021, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Baldwin County, AL, Clarke County, AL, Escambia County, AL, Monroe County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 60 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 675 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
130
WGUS84 KMOB 012022
FLSMOB
Flood Advisory
National Weather Service Mobile AL
322 PM CDT Thu Jul 1 2021
ALC003-025-053-099-FLC033-012330-
/O.NEW.KMOB.FA.Y.0076.210701T2022Z-210701T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baldwin AL-Clarke AL-Escambia AL-Monroe AL-Escambia FL-
322 PM CDT Thu Jul 1 2021
The National Weather Service in Mobile has issued a
* Urban and Small Stream Flood Advisory for...
Western Escambia County in south central Alabama...
Southwestern Monroe County in south central Alabama...
Northwestern Baldwin County in southwestern Alabama...
Southeastern Clarke County in southwestern Alabama...
Northwestern Escambia County in northwestern Florida...
* Until 630 PM CDT.
* At 322 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This may lead to urban and small stream flooding. 1
and 2 inches of rain have already fallen in the past hour.
* Some locations that will experience flooding include...
Atmore, Stockton, McCullough, Uriah, Poarch Creek Reservation, I65
And CR 1, I65 And AL 21, I65 And AL 225, Redtown, Lottie, Serange,
Booneville, Tensaw, Little River, Rabun, Mineola, Latham,
Chrysler, Blacksher and Perdido.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3102 8790 3102 8795 3103 8796 3138 8789
3138 8790 3143 8765 3127 8745 3100 8741
3086 8788 3093 8793 3092 8791 3105 8787
3105 8786 3111 8789 3111 8790 3106 8795
3109 8789
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jul 1, 12:51 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 1, 12:51 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1251 PM CDT Thu Jul 1 2021 .NEAR TERM /Now Through Friday/...Today features a similar tune to yesterday with isolated showers and thunderstorms slowly developing in the vicinity of the coast and propagating inland this afternoon into early evening. Upper level ridging remains rooted over the south-central U.S. with eastern periphery over the southeastern U.S. today into Friday. An upper level trough pushes in across the Great Lakes region tonight into Friday, digging into the southeastern U.S. by Friday evening. At the surface, an area of low pressure slowly develops over the northeastern U.S. tonight, with a weak frontal boundary draped southwest into the Tennessee Valley. This front will slowly work its way southeast, serving as our focus for weather Friday into Friday night. For today, scattered to widespread showers and thunderstorms should develop this afternoon into early evening across far southwestern AL into the FL panhandle, with isolated to scattered showers and storms elsewhere. These storms will slowly propagate inland this evening before weakening and dissipating overnight tonight. Any storms will have the potential to produce gusty winds, very heavy rainfall, and frequent lightning. Some localized flash flooding is possible with storms today given high precip rates and PWATs exceeding 2 inches. Heading into Friday, a similar evolution in the morning seems probable with isolated showers and storms developing near the coast in advance of an approaching cool front from the northwest. As this front pushes into the CWA early afternoon, anticipate widespread to numerous showers and thunderstorms to develop along it and track southeastward through the evening hours. These storms will have the potential to produce gusty winds, very heavy rainfall, and frequent lightning. Currently do not anticipate severe thunderstorms, although given over 3,000j/kg of SBCAPE and nearly 2,500j/kg MLCAPE and PWATs near 2.2 inches, sufficient water loading of thunderstorm updrafts may be enough to foster intense downdrafts with isolated damaging wind gust potential. This will only be the case in the most intense updrafts, and don't anticipate much more than an isolated chance for a severe wind gust given moist mid-levels and weak shear. The bigger threat from tomorrows storms will be in the form of heavy rainfall. Given recent rainfall across the region, localized flash flooding has proven to be slightly problematic in heavier thunderstorms the past few days. Currently see no reason why tomorrows storms wouldn't pose the same issues. Anticipating precipitation totals of 1 to 2" over the region, however under the heaviest precip cores that can persist over any given area may provide for localized totals to 3 or even 4", particularly across far southeastern MS into far southwestern AL and the FL panhandle. Given the localized nature of the threat, it doesn't look like a flash flood watch is needed at this time. This will be something that has to be considered/monitored going forward if model consensus increases on higher precipitation totals. Temperatures should be moderated a bit today and tomorrow, with highs generally in the middle 80's. Where the sun is out longest and showers/storms stay at bay longest, can't rule out some spots making it into the upper 80's. Overnight lows remain in the lower to middle 70's. A LOW risk of rip currents remains in place through Friday. MM/25 && .AVIATION... 18Z issuance...The aviation forecast remains contingent upon evolution of showers and thunderstorms. Outside of precipitation, generally VFR ceilings/visibility have returned to a majority of the CWA. Under any showers and storms, ceilings and visibility have dropped to MVFR/IFR categories. Anticipate this to be the story this afternoon and evening as storm coverage increases. This will likely once again be the case for Friday, although storm coverage will be widespread to numerous (especially later in the day). Southerly winds become westerly tomorrow generally between 5 and 10kts. MM/25 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:31 AM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Jun 30, 7:18 PM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Covington, Crenshaw | 117 min |
Nearby
Areal Flood Advisories in Alabama, 2021Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.